Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 144, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 18, 2009, 9:22 PM CDT for Custer County, Garfield County, Loup County, Nebraska. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2009, 9:22 PM CDT (02:22 UTC)
- Expired
- Jun 18, 2009, 9:41 PM CDT
- In force
- 19 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Custer County, NE, Garfield County, NE, Loup County, NE
The radar
The North Platte radar (KLNX), 101 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 885 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 2053 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:17 PM CDT, 6 hours 5 minutes earlier.
Area forecast discussion, Jun 18, 3:17 PM CDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 317 PM CDT THU JUN 18 2009 .SYNOPSIS...H5 ANALYSIS THIS MORNING INDICATING FAIRLY ACTIVE UPSTREAM CONDS ACROSS THE INTERMOUNTAIN WEST. A BROAD TROUGH OF LOW PRESSURE ALOFT EXTENDS FROM CENTRAL MT...SSWD INTO SWRN AZ. SEVERAL EMBEDDED WAVES NOTED JUST EAST OF THIS FLOW...THE FIRST OVER NRN WYOMING...NERN COLORADO (RESPONSIBLE FOR LIGHT CONVECTION EARLIER TODAY IN THE SANDHILLS)...AND ERN UT. FURTHER EAST...A MASSIVE UPPER LEVEL HIGH IS ANCHORED OVER THE LOUISIANA DELTA REGION. VIS SATELLITE THIS AFTERNOON...INDICATING A NICE RING OF FIRE WITH MCS'S CROSSING ERN IL...THE SRN APPALACHIANS...AND CENTRAL FLORIDA. SURFACE ANALYSIS AT 19Z ACROSS THE CENTRAL PLAINS IS INDICATING A STATIONARY FRONTAL BOUNDARY ANCHORED FROM SERN COLORADO...TO HILL CITY KS...TO AROUND TEKAMAH NEBRASKA. WITH THIS FEATURE SOUTH OF THE AREA...TORNADO THREAT TONIGHT APPEARS TO BE MINIMIZED ATTM. && .DISCUSSION... .NEAR TERM...TONIGHT THROUGH SUNDAY...MAIN FORECASTING CHALLENGES DEAL WITH PRECIPITATION CHANCES AND TEMPERATURES. UPPER LEVEL HIGH WILL CONTINUE TO WOBBLE OVER THE LOUISIANA DELTA AND COASTAL PLAIN OF ALABAMA AND MISSISSIPPI OVER THE NEXT 48 HOURS. RIDGING NORTH OF THIS FEATURE WILL TEMPORALLY FLATTEN TONIGHT THROUGH MIDDAY FRIDAY AS AN OPEN WAVE LIFTS ACROSS THE CENTRAL PLAINS. FOR TONIGHT...THUNDERSTORMS WILL REMAIN A POSSIBILITY AS THIS FEATURE CROSSES THE CENTRAL ROCKIES THIS AFTERNOON...EMERGING ONTO THE CENTRAL PLAINS EARLY THIS EVENING. THOUGH THE SEVERE THREAT REMAINS IN PLAY ACROSS ALL OF THE FORECAST AREA THIS EVENING WITH WIND AND HAIL...FEEL THE GREATEST TORNADO THREAT WILL BE OFF TO THE SOUTH IN THE VICINITY OF THE SURFACE FRONT IE. NRN KS INTO NERN NEBRASKA. MUCH DRIER AIR HAS BEGUN TO FILTER INTO THE PANHANDLE THIS AFTERNOON...WHICH WOULD TEND TO FAVOR MORE OF A STRAIGHT LINE WIND THREAT. FURTHER EAST OFF THE PANHANDLE...18Z SOUNDING DATA FROM LBF IS INDICATING MORE OF A LARGE HAIL THREAT THANKS TO WET BULB ZEROES AT 9200 FT AGL...DECENT SHEAR AND A VERY UNSTABLE AIRMASS WITH A MIDDAY CAPE OF CLOSE TO 2600 J/KG. CONVECTION WILL CONGEAL INTO A MCS OVERNIGHT...FOLLOWING THE AXIS OF THE LOW LEVEL JET...WHICH FAVORS LOCATIONS ALONG AND SOUTH OF INTERSTATE 80. THE BEFORE MENTIONED TROF OF LOW PRESSURE ALOFT WILL CLEAR THE FORECAST AREA BY LATE MORNING FRIDAY...LEAVING DRY AND SUNNY CONDS IN ITS WAKE. WEAK HIGH PRESSURE WILL BUILD INTO NERN NEBRASKA FRIDAY AFTERNOON...FORCING A COOL FRONT SOUTH INTO KANSAS. WILL KEEP A DRY FORECAST GOING BASED ON MUCH DRIER BOUNDARY LAYER CONDS AND SUBSIDENCE BEHIND THE EXITING TROF ALOFT. PRECIPITATION WILL ENTER THE FORECAST ONCE AGAIN BEGINNING SATURDAY AFTERNOON. HIGH PRESSURE WILL BE FORCED INTO SERN NEBRASKA...SATURDAY...THEN THE LOWER MISSOURI VALLEY SATURDAY NIGHT. THIS WILL ALLOW A THETA E RIDGE TO BUILD INTO NERN COLORADO...NWRN KS AND SERN WYOMING SATURDAY AFTERNOON. SURFACE HEATING...SURGING LOW LEVEL MOISTURE AND A DISTURBANCE LIFTING NEWD FROM THE CENTRAL ROCKIES WILL COMBINE SATURDAY AFTERNOON TO INITIATE THUNDERSTORMS ACROSS THE HIGH PLAINS OF COLORADO AND WYOMING. THIS ACTIVITY WILL LIFT EWD LATER IN THE EVENING...AND SHOULD SUSTAIN ITSELF OVERNIGHT AS THE MODELS ARE INDICATING THE DEVELOPMENT OF A LLJET OVER SRN AND ERN NEBRASKA. .LONG TERM...SUNDAY NIGHT THROUGH THROUGH THURSDAY...TEMPERATURES AND LOW PRECIPITATION CHANCES WILL BE THE MAIN FORECAST CONCERNS IN THE EXTENDED PERIOD. THE UPPER LEVEL HIGH CURRENTLY ANCHORED OVER THE MISSISSIPPI DELTA REGION...WILL SLOWLY RETROGRADE WEST ACROSS ALONG THE RED RIVER VALLEY...ENDING UP OVR THE TX PANHANDLE BY THURSDAY OF NEXT WEEK. RIDGE AXIS WILL EXTEND FROM TX NWD INTO SRN NEBRASKA MONDAY AND TUESDAY...SO FEEL FAIRLY CONFIDENT IN LIMITING POPS AND INCREASING TEMPS. AFTER TUESDAY THE RIDGE AXIS RETROGRADES FURTHER WEST PLACING THE CWA IN WESTERLY...THEN NWRLY FLOW ALOFT...WHICH WOULD BE MORE CONDUCIVE FOR PRECIPITATION AND COOLER TEMPS VIA THE BACKDOOR COOL FRONT. HAVE INTRODUCED LOW POPS INTO DAY 7 AND HAVE COOLED TEMPS DOWN SOMEWHAT FOR WEDS AND THUS FROM THE LWR TO MID 90S FORECASTED FOR MONDAY AND TUESDAY. && .AVIATION... VFR CONDITIONS WILL CONTINUE AT KLBF...EXCEPT FOR AN ISOLATED TSRA. DID NOT INCLUDE THIS IN THE KLBF TAF AS THE THUNDERSTORM ACTIVITY MAY DEVELOP FURTHER SOUTH NEAR THE NE/KS BORDER WHERE THERE IS BETTER INSTABILITY. IN TSRA ACTIVITY...VISIBILITY WILL LIKELY LOWER TO 1 TO 2 MILES IN HEAVY RAIN AND HAIL. SCATTERED THUNDERSTORMS WILL GENERALLY MOVE EAST OF THE KLBF AREA BY 06Z WITH ISOLATED TSRA UNTIL 12Z. VERY SMALL CHANCE THESE WILL IMPACT THE KLBF TERMINAL SO HAVE NOT INCLUDED THIS. AFTER 12Z FRI...KLBF WILL LIKELY STAY VFR THROUGH 21Z SAT. KVTN WILL REMAIN VFR THROUGH 00Z SUN. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE .AVIATION...DDB .SHORT AND LONG TERM...BUTTLER
Hazardous weather outlook, Jun 18, 3:54 PM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 354 PM CDT THU JUN 18 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-192100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 354 PM CDT THU JUN 18 2009 /254 PM MDT THU JUN 18 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS WESTERN NEBRASKA AND INTERACT WITH A MOIST UNSTABLE AIRMASS TO DEVELOP STRONG TO SEVERE THUNDERSTORMS. THE MAIN THREATS WITH THE STORMS ARE LARGE HAIL AND STRONG DAMAGING WINDS. LATE TONIGHT...THE STORMS MAY DEVELOP INTO A LARGE COMPLEX PRODUCING HEAVY RAIN MAINLY EAST OF A LINE FROM EUSTIS IN FRONTIER COUNTY...TO NORTH PLATTE IN LINCOLN COUNTY...AND TO SARGENT IN CUSTER COUNTY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WITH POSSIBLE HAIL AND STRONG WINDS CONTINUE TO BE POSSIBLE EACH AFTERNOON AND EVENING FROM SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT. PLEASE CONTACT THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE WITH YOUR STORM REPORTS. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE DDB
In the hours before
Local storm report, Jun 18, 7:23 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
723 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL STAPLETON 41.48N 100.51W
06/18/2009 M1.00 INCH LOGAN NE LAW ENFORCEMENT
&&
CARMELLocal storm report, Jun 18, 7:26 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
726 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM TSTM WND GST STAPLETON 41.48N 100.51W
06/18/2009 E60 MPH LOGAN NE LAW ENFORCEMENT
LOGAN COUNTY SHERIFF ESTIMATED 60 MPH WINDS ALONG WITH
QUARTER SIZED HAIL.
&&
CARMELLocal storm report, Jun 18, 7:33 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
733 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL STAPLETON 41.48N 100.51W
06/18/2009 M1.00 INCH LOGAN NE CO-OP OBSERVER
WATER RUNNING CURB FULL ON STREET.
&&
CARMELLocal storm report, Jun 18, 7:34 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
734 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL STAPLETON 41.48N 100.51W
06/18/2009 M1.00 INCH LOGAN NE LAW ENFORCEMENT
LOGAN COUNTY SHERIFF REPORTED QUARTER SIZE HAIL ALONG
WITH WINDS GUSTING FROM 50 TO 60 MPH.
&&
CARMELLocal storm report, Jun 18, 8:04 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
804 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 7 S HAY SPRINGS 42.58N 102.69W
06/18/2009 E1.00 INCH SHERIDAN NE PUBLIC
WIND DRIVEN QUARTER SIZE HAIL 7 MILES SOUTH OF HAY
SPRINGS.
&&
CARMELLocal storm report, Jun 18, 8:16 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
816 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 15 SE HAY SPRINGS 42.53N 102.48W
06/18/2009 E0.88 INCH SHERIDAN NE PUBLIC
&&
CARMELThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:09 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 36 min |
| Jun 18, 7:12 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Logan | 48 min |
| Jun 18, 7:49 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 41 min |
| Jun 18, 8:27 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 33 min |
| Jun 18, 11:26 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 16 min |
| Jun 18, 11:36 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 39 min |
| Jun 19, 12:08 AM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 37 min |
| Jun 19, 12:14 AM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 46 min |
| Jun 19, 12:25 AM CDT | Severe Thunderstorm Warning | LBF | Frontier | 50 min |
| Jun 19, 12:58 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Perkins | 47 min |
| Jun 19, 1:08 AM CDT | Severe Thunderstorm Warning | LBF | Frontier | 37 min |
| Jun 19, 1:28 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 47 min |
| Jun 19, 1:43 AM CDT | Severe Thunderstorm Warning | LBF | Frontier | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.